Forum Replies Created

Viewing 13 posts - 91 through 103 (of 103 total)
  • Author
    Posts
  • in reply to: Hello #65208
    ilias
    Member

    Hi all

    Oncologist says that Gem/Cis is our last option and nothing else available after this regime. Is this true nthe on oncologist is very quick to shrug us off. He has not even explained how this cycle is administered. I am lost for words.

    I have asked my bros in law to refer us to another onc, but I do not want to disrupt the treatment commencing on Monday.

    I can’t accept that this is our last option and told that if this does not work she will deteriorate quickly and die. I asked about alternative treatments and the Onc got reasonably defensive and told us not to give her b17 as it will have impact on her treatment.

    I would love to hear from any body in OZ or elsewher that has other treatment administered after Gem/Cis. Note that 5FU and radiation had no affect.

    Cheers
    Ilias

    in reply to: Hello #65207
    ilias
    Member

    Thank you Lainy

    in reply to: Hello #65205
    ilias
    Member

    Pam & Lindsy. Thanks for all your thoughts and kindness. Mum is being admitted into hospital next MOnday to start her new regime of cisplatin and gemzar.

    Keep you all posted.

    Cheers
    Ilias

    in reply to: Hello #65202
    ilias
    Member

    Hey all

    My brother called and is with my mum at the onc. A new growth seems to have appeared. 5FU and radiation stopped and a new chemotherapy will be started (platinum based???)

    I am really beside myself now and feel that this is the beginning of the end

    Cheers
    Ilias

    in reply to: Hello #65200
    ilias
    Member

    Hi Marion

    Still waiting for receptionist to book CT and Zimet will not see her till Friday

    Ilias

    in reply to: Hello #65198
    ilias
    Member

    Hi Marion

    Hope you are well. Dr Zimet was a little concerned that her CA 19-9 test results have gone up. Like I said the scans looked good last week, can’t believe that somethi g in her could grow so quickly if there was nothing there last week. I asked if a CT was the same as a PET and he said that both would show if something were to there.

    Ilias

    in reply to: Hello #65196
    ilias
    Member

    Hi Anna

    Thanks for your encouraging message. Yes. I agree it is so hard to see your loved ones go through so much. Take care and I hope you and your mum have continued success.

    Ilias

    in reply to: Hello #65194
    ilias
    Member

    At the Epworth in Richmond now. Dr Zimet wants mum to have a CT. Her tumor markers are elevated. Mum only had a CT last week and all good. Do tumor markers normally increase for no reason. Has this happened to anybody else?

    So confused.

    Ilias

    in reply to: Hello #65191
    ilias
    Member

    Hey all
    I don’t know if it is the steroids or the lower dose of 5 Fu, but you would think mum never had this disease. She is feeling the best she has ever felt since she was diagnosed

    Take Care
    Ilias

    in reply to: Hello #65190
    ilias
    Member

    Hey all

    Mum’s scans have come back and the oncologist has confirmed no obstruction. I guess this is good news.

    Anyway, due to the amount of weight mum has lost, the oncologist has prescribed steroids/cortisone. As I work and find it difficult to be present with her at all appointments, I do not know why she has been prescribed this medication. I take it that it might give her more of an apetite??? They have also reduced the amount of 5FU due to the sores on her lips and ulcers in her mouth and on her tongue.

    Both mum and dad are Greek and find it difficult to understand fully. I will be taking her to her next appointment on Monday. I will keep you all posted.

    Cheers
    Ilias

    in reply to: Hello #65189
    ilias
    Member

    Thanks so much. Will keep you posted…Cheers Ilias

    in reply to: Hello #65186
    ilias
    Member

    Hey all,

    Mum is going in for scans today. She is in a lot of pain around the stomach region and the oncologist seems to think there may be a blockage or obstruction. I am not too sure what all this means, but I guess we will find out later today.

    In addition to that, I think the side affects of 5FU are kicking in. Her lips are dry and occasionally bleed.

    I also wanted to ask whether anybody suffers from thick saliva. Mum continously says she has thick saliva.

    Anyway, will keep you posted.

    Cheers
    Ilias

    in reply to: Hello #65185
    ilias
    Member

    Oh Lainy…I have nearly read every single post you have placed on this forum..You are truly a wonderful person and care for each individual that cries for help.

    We are lucky that my bros in law is a GP and his best buddy is Pat Bowden. So getting the right meds is a little easier. Mum is now taking Zofron (i think that is how it may be pronounced). She was also diagnosed with an irregular heart beat after the whipples and is on medication for that too.

    Nurses also call mum daily to see how she is.

    Take care and I will continue to update

Viewing 13 posts - 91 through 103 (of 103 total)